MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFV1520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Seroma (2069)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2018: at (b)(6) hospital.(b)(6), pa.History and physical.Here for sudden onset of right-sided occipital 10/10 headache with diplopia 3 hours.Past medical history: hypertension, congestive heart failure, myocardial infarction, gastroesophageal reflux disease, erectile dysfunction, legionnaire's disease, spondylolisthesis of lumbosacral region, history of spontaneous subarachnoid hemorrhage, hyperlipidemia, long term (current) use of anticoagulants, status post mitral valve replacement and chronic atrial fibrillation.Presents to the emergency department with complaints of sudden onset of 10/10 right-sided occipital headache radiating to the right lower neck with transient diplopia nausea and 10/10 epigastric/substernal chest pain that he describes as similar in nature to prior myocardial infarction.Past surgical history: cardiac catheterization, hemorrhoid surgery, hernia repair, knee surgery, mitral valve replacement.Medications prior to admission: coumadin.Social history: smoking: never smoker; alcohol use: no; drug use: no.Weight: (b)(6), height: (b)(6).Exam: epigastric tender to palpate; reducible umbilical hernia.Plan: observation status for continued evaluation of transient diplopia.On (b)(6) 2018: at (b)(6) hospital.(b)(6), md.Discharge summary.Admit date: (b)(6) 2018.Discharge diagnoses: transient ischemic attack, chronic atrial fibrillation, subtherapeutic international normalized ratio, chronic diastolic congestive heart failure, essential hypertension, gastroesophageal reflux disease without esophagitis, hyperlipidemia, hypokalemia, history of subarachnoid hemorrhage, history of deep vein thrombosis.Hospital course: presents to the emergency department with complaints of sudden onset of 10/10 right-sided occipital headache radiating to the right lower neck with transient diplopia nausea and 10/10 epigastric/substernal chest pain that he describes as similar in nature to prior myocardial infarction.Condition: stable.Disposition: home.Discharge meds: aspirin, lovenox, coumadin.On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.History and physical.Seen for speech disturbance.Impression: presented with dizziness and slow speech.Past surgical history: mitral valve replacement 2007.Prior to admission meds: aspirin, coumadin.Social history: no cigarette smoking, alcohol abuse or illicit substance abuse.Weight: (b)(6); height: (b)(6); bmi 33.52.Plan: requires at least 2 midnights of inpatient stay since he has frequent sinus pauses; would require close cardiac monitoring in the intermediate care unit.On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.Discharge summary.Admit date: (b)(6) 2019.Discharge diagnoses: near syncope.Active problems: warfarin-induced coagulopathy.Hospital course: tia/stroke ruled out.Biventricular pacemaker placement (b)(6) 2021.Home meds: aspirin, coumadin.On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.History and physical.Presents with possible recurrent umbilical hernia.Blood thinners: aspirin and warfarin.Height: (b)(6), weight: (b)(6), bmi 33.52.Never smoker.Impression: incisional hernia, without obstruction or gangrene.Plan: start enoxaparin 100 mg every 12 hours.Laparoscopic repair irreducible incisional hernia.Implant procedure: laparoscopic repair irreducible incisional hernia.Implant: gore® synecor intraperitoneal biomaterial ((b)(4)/gkfv1520; 15 cm x 20 cm).Implant date: (b)(6) 2019 (outpatient surgery).On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: irreducible ventral hernia.Postoperative diagnosis: irreducible ventral hernia.Findings: same with irreducible omentum and two fascial defects (see pictures).Anesthesiologist: (b)(6), md.Crna: (b)(6), crna; (b)(6), crna.Assistants: circulator: (b)(6), rn.Scrub person: (b)(6).Anesthesia type: general plus local.Complications: none.Implant name: mesh synecor biomaterial 15 cm x 20 cm, gfkv1520-(b)(4)-log608881; serial no.(b)(4); manufacturer: gore & associates, inc.; no.Used: 1.Estimated blood loss (ebl): 25 ml.Fluids: see anesthesia record.Condition after surgery: good.Brief history and findings: ¿ this (b)(6)-year-old male presented to the office with a symptomatic ventral hernia.The patient had previous umbilical hernia repair without mesh.The current hernia was located much more cephalad and was irreducible.I believe this represented a new irreducible ventral hernia.After a thorough discussion with the patient the decision was made to proceed with laparoscopic repair.The patient was in full agreement with this plan.Intraoperatively the patient was found to have incarcerated omentum.There were two fascial defects with one located just above the umbilicus and the larger fascial defect located approximately 3 cm cephalad to this location.A 15 x 20 cm gore synecor mesh was used for the repair.¿ procedure: ¿after adequate general anesthesia was obtained the abdomen was prepped and draped in usual sterile manner.The operative field was covered with ioban.Local anesthetic was used to infiltrate skin and subcutaneous tissue in the left subcostal area.A 15 mm incision was made through which a 12 mm optiview trocar was inserted.Under direct visualization two 5 mm trocars were placed on the left side of the abdomen.Using a combination of gentle traction and endo shears both hernia defects were reduced.The field was then measured for mesh placement.I felt that a 15 x 20 cm patch would be adequate with good overlap of at least 5 cm in all directions.The mesh was placed into the peritoneal cavity.Care was taken to make sure that the mesh was secured to the abdominal wall with shiny side down.The center of the mesh was previously marked with a marking pen to ensure that it was centered at the fascial defects.The secure strap was used to tack the mesh to the anterior abdominal wall circumferentially placing the tacks approximately every 10 mm.Both the falciform ligament and the umbilical ligament were taken down a distance enough to allow placement of the mesh.Once the mesh was appropriately tacked in place the falciform ligament and umbilical ligament were read tacked to their normal locations on to the mesh.The repair was photo documented.Once all counts were correct and no further bleeding was noted pneumoperitoneum was released as the trocar sleeves were removed.All three incisions were closed using 4-0 monocryl subcuticular suture followed by benzoin and steri-strips.Sterile dressings were applied to all sites.The patient was extubated and taken to recovery room stable condition having tolerated the procedure very well.¿ on (b)(6) 2019: at (b)(6) hospital.Implants: mesh synecor biomaterial 15 cm x 20 cm; serial no.: (b)(4).Model/cat no.: gkfv1520.Manufacturer: gore & associates inc.Area: abdomen.Action: implanted.Exp.Date: 4/10/22.Supplier: gore w.L.And associates.The records confirm a gore® synecor intraperitoneal biomaterial ((b)(4)/ gkfv1520) was implanted during the procedure.Relevant medical information: on (b)(6) 2019: at (b)(6) hospital.(b)(6), md.History and physical.Seen for weakness.Discharged last week after hernia repair with dr.(b)(6); doing well until saturday when he started becoming progressively lethargic.He was lying around in bed all day on sunday and only got up to use the bathroom once with assist.Normally he is independent and ambulatory.Wife noted him to be more weak on the left side.In the emergency department, he was noted to have focal neurologic deficits as described by the wife with left weakness, altered mental status, slow motor-neuro processes and poor cognition.Lab work abnormalities concerning for acute severe renal failure with creatinine almost 10 and bun almost 100, inr almost 4 on coumadin.Initially hypotensive, but responded well to fluids in the emergency department.Due to his multi-system dysfunction, he was accepted to the intensive care unit.Patient seen and examined upon arrival to intensive care unit.He is lethargic, unable to give a good review of systems.Wife and sons at bedside to provide as much information as possible.According to family, he was drinking, but not really eating and independent up until sunday as previously stated.They did not notice any changes in bowel habits; some abdominal discomfort.Minimal urination after sunday.No fevers or chills that they noticed.Medications prior to admission: aspirin, coumadin, lovenox.Impression/plan: sepsis with acute renal failure and tubular necrosis without septic shock.Unclear sours with 2 recent surgical procedures in the last month, permanent pacemaker as well as hernia repair.Plan: admit to intensive care unit, antibiotics, cultures, procalcitonin, fluids, 2d echocardiogram.On (b)(6) 2019: at (b)(6) hospital.(b)(6), do.Discharge summary.Hospital course: patient was admitted to the hospital on (b)(6) 2019 with a diagnosis of sepsis with acute renal failure and tubular necrosis without septic shock.Placed on antibiotics.Ct abdomen/pelvis on (b)(6) 2019 noted a large hematoma in the anterior peritoneum just deep to the hernia repair site.Patient received 2 units packed red blood cells, one unit of fresh frozen plasma, k centra and vitamin k.Normalization of his inr was achieved.Dr.(b)(6) consulted and aspirated the hematoma/seroma which was non-infected appearing and culture negative.Renal failure improved daily and nephrology cleared him for discharge from a renal standpoint.Hemoglobin stable on (b)(6) 2019 at 9.8.Discussed with dr.(b)(6) who recommended resuming anticoagulation; resumed on (b)(6) 2019 with warfarin at 2 mg and heparin weight-based protocol.He tolerated this well on the subsequent day.Dr.(b)(6) recommended resuming home dose warfarin 5mg all days except sunday/wednesday when he takes 7.5mg.Rationale for heparin weight-based protocol was allowing time to pass until lovenox bridge can be started.Noted to have a creatinine of 4.0 on the (b)(6) and history of massive saddle pulmonary embolism after period of inactivity (less than 7 days) after a subarachnoid hemorrhage in 2016.Extensive search through records failed to reveal a hypercoagulable workup, however based on his history and cardiologist recommendation of lifelong anticoagulation, the benefits of a bridge outweigh risk at this time.Intensive care unit transfer on (b)(6): hospitalist urgently called to the bedside given hemodynamic instability.Started on iv pressors; transfused more prbcs.Continued to have worsening renal failure and then became anuric.Developed atrial fibrillation with rapid ventricular response.Required more blood products and increased medications for pain.After 3 days, started to make urine and weaned off the intravenous pressors.Hematoma was felt to be stable.White blood cell significantly improved.Empiric intravenous antibiotic was random.Fever and leukocytosis were attributed to an inflammation/stress response from the retroperitoneal bleed.Started on a diet; transferred to the medical floor at (b)(6) 2019.Acute renal failure was improving off of lasix but renal function did not back to baseline.Lasix initially helped mobilize fluid and improve his lower extremity edema.Lasix is currently on hold due to acute kidney injury.Nephrology has signed off.Hemoglobin and hematocrit remained stable without need for additional transfusion.Physical therapy working with him.Inr was starting to increase after coumadin was increased to 7.5 mg.Today doing well; breathing comfortably.Due to possible pneumonia on chest x-ray, he was placed on empiric intravenous antibiotic coverage.Condition: good.Disposition: home.Activity instructions: up as tolerated.Wound care: bilateral buttock and gluteal cleft: cleanse with normal saline, medihoney, large sacral mepilex border.Right foot and lower leg wounds: cleanse with normal saline, transfer ag, dry gauze, kerlix/ace wrap.Left lower extremity: kerlix/ace wrap.Home meds: aspirin, coumadin.On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.Discharge summary.Admit date: (b)(6) 2019.Discharge diagnosis: acute respiratory failure with hypoxia.Active problems: sacral ulcer, retroperitoneal hematoma, atrial fibrillation, pleural effusion, deep vein thrombosis, open wound of right buttock.Hospital course: given furosemide intravenous and warfarin was withheld.Due to right pleural effusion with acute respiratory failure with hypoxia, pmc pulmonary medicine was consulted.On (b)(6) 2019, ultrasound-guided thoracentesis of the right pleural effusion was done with extraction of 2050 ml of serosanguineous fluid removed from the right lung base.He really [sic] fluid analysis showed bloody pleural fluid with pleural fluid wbc of 1060, pleural fluid rbc 37,700 with 71% neutrophils.Pleural fluid cytology showed reactive mesothelial cells with reactive inflammation with no malignant cells noted.Pleural fluid cultures showed no growth.At that time, inr was down to 1.87.Another right thoracentesis was done (b)(6) 2019 with 1.7 l of cloudy amber fluid obtained.After the two thoracentesis procedures, patient noted relief of his shortness of breath.Continued on intravenous diuretic therapy.Seen by wound care (b)(6) 2019 due to sacral ulcer that was present on admission that had developed during the previous admission.Patient advised to continue with medihoney and mepilex border with lateral offloading while in bed and continue out of bed activity.Placed back on warfarin (b)(6) 2019.Kept on intravenous furosemide however the patient continued to have edema of the lower extremities.(b)(6) nephrology was asked to assess this patient on account of whether there is a renal component to the patient's lower extremity edema and pleural effusions.Seen by dr.(b)(6) on (b)(6) 2019; continued on furosemide and placed on albumin.Venous doppler ultrasound of the lower extremities on (b)(6) 2019 showed nonocclusive thrombus of the right superficial femoral vein.Ct scan of the abdomen and pelvis done on (b)(6) 2019 showed a large right retroperitoneal hematoma that measured up to 11.9 cm anteroposterior by 15.3 cm transversely by 18 cm craniocaudad up to 9.9 cm anterior-posterior by 11.7 cm transversely by 16 cm on (b)(6) 2019.Stable small anterior abdominal wall septated fluid collection with no free air or bowel obstruction.Despite the presence of the large right retroperitoneal hematoma, the patient felt no significant flank pain or abdominal pain.Patient initially refused either intravenous heparin bridge infusion or enoxaparin bridge infusion while inr was subtherapeutic on (b)(6) 2019.However, after a long and thorough discussion about his current medical condition on (b)(6) 2019, patient agreed and was initiated on intravenous heparin infusion bridge.Pharmacy continued to dose his warfarin and by (b)(6) 2019, once the inr had reached 1.89, the heparin infusion was then stopped due to concern of the patient's retroperitoneal hematoma.Inr was 1.9 yesterday and 2.19 today after getting 7.5mg last night.I instructed him to take 7.5 mg tonight then resume his previous dosing of 5 mg 5 days per week and 7.5 mg 2 days per week at home.In the following 2 days, patient did not have any headaches nor any abdominal pain or any flank pain.Inr continued to be monitored.His lower extremity edema improved with furosemide and albumin combination and by (b)(6) 2019 the furosemide and albumin were discontinued and he was transitioned to oral furosemide.He knows to inspect and change buttock wound dressing daily.Congestive heart failure core measures ordered.Echo on (b)(6) 2019 showed an estimated ejection fraction of 50-55%.He is medically stable, ambulating well without dyspnea with therapeutic inr and asking to go home.Condition: good.Disposition: home with homecare.Discharge meds: coumadin.Activity: up as tolerated.Wound care: right buttock ulcer: cleanse with normal saline, medihoney, mepilex border, change daily.On (b)(6) 2019: at (b)(6) hospital.(b)(6), md.Procedure report.Pre/post-operative diagnosis: recurrent right pleural effusion.Procedure: diagnostic right video-assisted thoracoscopy with placement of a tunneled pleural catheter drain (19 french blake).Indications: had a delayed bleed following an abdominal hernia operation over the last several weeks.History of mitral valve replacement and atrial fibrillation, for which he is on chronic coumadin therapy.History of pulmonary embolus, and has a known nonocclusive thrombus in the femoral vein for which he has currently been maintained on anticoagulation.Unfortunately, he has developed recurrent right pleural effusions for which he has undergone at least 2 thoracenteses.Cytology has been negative on these occasions.His last x-ray a few days ago revealed suspected loculated residual right pleural effusion.On (b)(6) 2020: at (b)(6) hospital.(b)(6), md.History and physical.Here for recurrent incisional hernia.Multiple medical problems on coumadin status post mitral valve replacement (pig valve) and history of atrial fibrillation being admitted for heparin bridge pending surgery for a recurrent incisional hernia on (b)(6).Had laparoscopic repair of the hernia in (b)(6)of last year.; complicated by postoperative hemorrhage when he became hypercoagulable on coumadin.He then developed had a large right pleural effusion as well as retroperitoneal hemorrhage.Height: (b)(6), weight: (b)(6).Explant procedure#1, implant procedure #2: laparoscopic repair of recurrent incisional hernia.Implant: gore® synecor intraperitoneal biomaterial ((b)(4)/gkfv1520; 15 cm x 20 cm) explant/implant date: (b)(6) 2020 (hospitalization (b)(6) 2020).On (b)(6) 2020: at (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia.Findings: same.Anesthesiologist: (b)(6), do.Crna: (b)(6), crna; (b)(6), crna.Assistants: circulator: (b)(6), rn.Scrub person: (b)(6).Anesthesia type: general plus local.Complications: none.Specimens: none.Drains: 15 french blake.Implant name: mesh synecor biomaterial 15 cm x 20 cm, gkfv1520-(b)(4)-log924819; serial no.(b)(4); manufacturer: gore & associates, inc.; no.Used: 1.Action: implanted.Estimated blood loss: 10 ml.Fluids: see anesthesia record.Condition after surgery: good.Brief history and findings: ¿this (b)(6) year-old male underwent laparoscopic repair of a ventral hernia approximately one year ago.Follow-up examination at six months after surgery revealed a recurrence.Because of symptoms the decision was made to repair the recurrent incisional hernia.Intraoperatively he was found to have a good size defect measuring at least 4 cm.The previously paced mesh was noted to be at the edge of the fascial defect with part of the mesh floating in the hernia defect.¿ procedure: ¿after adequate general anesthesia was obtained the abdomen was prepped and draped in the usual sterile manner.Local anesthetic was used to infiltrate the skin and subcutaneous tissue in the right subcostal area.A 15 mm incision was made through which a 12 mm optiview trocar was placed into the peritoneal cavity.Two 5 mm trocars were then placed in the right side of the abdomen under direct visualization.Brief survey of the peritoneal cavity did not reveal any obvious bowel injury.The recurrent hernia site was photo documented.Adhesions to the site were then taken down with a combination of traction and endo shears with electrocautery.Because the fascial defect was rather large i felt it should be closed primarily prior to placing any kind of laparoscopic mesh.Attention then switched to the outside of the abdomen where a 4-5 cm incision was made over the hernia site.This was carried down to the hernia sac which was dissected free from the surrounding tissue so that clip clear fascial edges could be seen.The fascial edges were then approximated using #1 prolene sutures in a figure-of-eight fashion.Approximately five sutures were used for the closure.Attention then went back laparoscopically.The hernia sac and a portion of the previously placed mesh were excised using endo shears and electrocautery.A 5 mm camera was placed into the peritoneal cavity and the hernia sac was removed via the 12 mm port site.I felt that a 15 x 20 cm patch would suffice for the repair.A 15 x 20 cm gore synecor mesh was used for the repair.The mesh was carefully inserted into the peritoneal cavity.Care was taken to make sure that the shiny side of the mesh faced the abdominal contents and the dull side was against the abdominal wall.The mesh was also marked so that the center could be centered at the hernia repair site.The mesh was oriented transversely.The mesh was secured with the secure strap circumferentially placing tacks approximately every 10 mm.Once this was completed stay sutures of 0 pds were placed at the 11 o'clock one o'clock five o'clock and seven o'clock positions.Once this was completed the repair was photo documented.Pneumoperitoneum was released.A 15 french blake drain was placed in the open repair site via a separate stab wound.The drain was anchored with 2-0 silk suture.That wound was closed using 3-0 monocryl subcutaneous suture followed by 4-0 monocryl subcuticular suture.All trocar sites were closed using 4-0 monocryl subcuticular suture.Benzoin and half-inch steri-strips were applied to all sites.Sterile dressings were applied to all sites.An abdominal binder was placed on the patient.The patient was extubated and taken to recovery room in stable condition having tolerated the procedure very well.¿ on (b)(6) 2020: at (b)(6) hospital.Implants: mesh synecor biomaterial 15 cm x 20 cm; serial no.: (b)(4).Model/cat no.: gkfv1520.Manufacturer: gore & associates inc.Area: abdomen.Action: implanted.Exp.Date: 1/28/23.Supplier: gore w.L.And associates.The records confirm a gore® synecor intraperitoneal biomaterial ((b)(4)/ gkfv1520) was implanted during the procedure.Relevant medical information: on (b)(6) 2020: at (b)(6) hospital.(b)(6), md.Operative report.Pre/postoperative diagnosis: postoperative hematoma.Procedure: evacuation postoperative hematoma.Findings: same with no active bleeding.Anesthesiologist: (b)(6), md.Crna: (b)(6), crna.Assistants: circulator (b)(6), rn.Scrub person: (b)(6).Anesthesia type: general.Complications: none.Drains: 19 french x 2.Estimated blood loss: 50 ml of old blood.Fluids: see anesthesia record.Condition after surgery: good.Brief history and findings: ¿this (b)(6) year-old male underwent a combination of open and laparoscopic repair of recurrent incisional hernia on (b)(6) 2020.He was on a heparin drip postoperatively and was doing well until this morning when swelling in induration was noted at the open hernia repair site.I aspirated approximately 270 cc of blood from the site and stop the heparin drip.He continues to use around the drain and for that reason i felt it was better to open the wound and explore it.¿ procedure: ¿after adequate general anesthesia was obtained the abdomen was prepped with betadine and sterilely draped.The previous 15 french blake drain was removed.The previous midline incision was opened and clots were removed.The wound was copiously irrigated and aspirated clear.The previous open repair was intact.No active bleeding was noted.Two 19 french blake drains were placed into the hernia repair site.The drain on the left side was placed at the same location as the 15 french blake drain.A new drain was placed on the right side and this was placed in a more superficial subcutaneous plane.Both drains were anchored with 2-0 silk suture.Once hemostasis was confirmed and counts correct the wound was closed using 3-0 monocryl subcutaneous suture followed by staples.Sterile dressings were applied followed by an abdominal binder.The patient was extubated and taken to recovery room in stable condition having tolerated the procedure very well.¿ on (b)(6) 2020: at (b)(6) hospital.(b)(6), md.Discharge summary.Date of admit: (b)(6) 2020.History of laparoscopic hernia repair a year ago complicated by postoperative hemorrhage and postoperative pleural effusion.He developed a recurrent hernia and was scheduled for repair.Hospital course: admitted on (b)(6) to prepare for surgery on (b)(6).Picc line placed on (b)(6).Seen in consultation by anesthesia as well as the hospitalist team.Heparin drip was started as soon as his pt inr was less than 2.Heparin drip was held a few hours before surgery on (b)(6).He underwent laparoscopic and open repair of the recurrent hernia.Coumadin restarted on the evening of surgery.On the third postoperative day he was noted to have increased output from the blake drain as well as swelling at the open repair site.Taken back to the operating room on (b)(6) for evacuation of the hematoma.Since then he has done well.Heparin drip was not resumed after the second operation.Pt inr gradually became therapeutic and was kept in the range of 2.At the time of discharge both drains have been removed.He has resolving ecchymosis of the abdominal wall.Tolerating regular food.Pain is easily controlled with oxycodone.Condition: good.Disposition: home with home care.Medications: coumadin.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2019 whereby a gore® synecor® intraperitoneal biomaterial was implanted.It was reported the patient alleges the following injuries: additional surgery, adhesions, hernia recurrence, pain, revision, mesh failure.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated results code and component code.Conclusion code remains unchanged.It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection, inflammation, adhesion, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/re-surgery, device contraction, fever, hernia recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.A portion of the device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Based upon the information received, part of the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12349482
Report Number3003910212-2021-01278
Device Sequence Number4536109
Product Code FTL
UDI-Device Identifier00733132635375
UDI-Public00733132635375
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberGKFV1520
Device Catalogue NumberGKFV1520
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer04/21/2022
04/21/2022
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date04/22/2022
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexUnknown
Patient Weight97 KG